MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Off-Label Use (1494)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim#(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, vticm5_12.6, -9.50/2.5/092 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2023.On (b)(6) 2023 the lens was explanted due to refractive surprise.A same size , different power (sphere/cylinder/axis) lens was implanted on (b)(6) 2023 to resolve the problem.
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a microcentrifuge vial with liquid.Visual inspection found haptic torn.Lens model size returned is not lens model size stated in claim.Dimensional inspection found the overall width within specifications but overall length found the returned lens did not meet original values measured at the time of manufacturing.Functional inspection found the returned lens did not meet original values measured at the time of manufacturing.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additonal data: h6- type of investigation code: 3331- device history record (dhr) review: the dhr review indicates that the product has not been manufactured within the established process parameters and that there is indication that the manufacturing and/or processing of the device contributed to the complaint issue.Root cause was not determined.Corrected data: b5-the reporter indicated that the surgeon horizontally implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -9.50/2.5/092 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced a refractive surprise.On (b)(6) 2023 the lens was repositioned.On (b)(6) 2023 the lens was exchanged with the same model, length and power and the problem was resolved.Reportedly "the surgeon suspected the lens(sn : (b)(6)) was mislabeled.Finally, he replaced it with a new one with the same size and power." h6- health effect- impact code: "4627" should be removed and "4628" should be added.H6 - medical device problem code 1494: off-label use (under 21 yrs of age at date of implantation) should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17595281
Report Number2023826-2023-03531
Device Sequence Number7420329
Product Code QCB
UDI-Device Identifier00840311308651
UDI-Public00840311308651
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/25/2023
01/26/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/11/2023
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexFemale